Alert archive / Arkansas / Tornado Warnings in 2014
Tornado Warning 22, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Jun 8, 2014, 9:37 PM CDT for Pulaski County, Saline County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2014, 9:37 PM CDT (02:37 UTC)
- Expired
- Jun 8, 2014, 10:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 31 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 440 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
361
WFUS54 KLZK 090237
TORLZK
ARC119-125-090300-
/O.NEW.KLZK.TO.W.0022.140609T0237Z-140609T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
937 PM CDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN SALINE COUNTY IN CENTRAL ARKANSAS...
SOUTH CENTRAL PULASKI COUNTY IN CENTRAL ARKANSAS...
* UNTIL 1000 PM CDT
* AT 933 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE
STORM WAS LOCATED 3 MILES SOUTH OF SHANNON HILLS...OR 6 MILES EAST
OF BRYANT. DOPPLER RADAR SHOWED THIS SEVERE STORM MOVING EAST AT 35
MPH.
* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
WRIGHTSVILLE... SHANNON HILLS... IRONTON...
ESTES... EAST END... WOODSON...
VIMY RIDGE... TERRY LOCK AND DAM... SARDIS...
PARKERS-IRON SPGS... HIGGINS... HENSLEY...
THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 5 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3449 9210 3449 9238 3450 9240 3449 9241
3449 9245 3462 9242 3469 9210 3465 9210
3462 9211 3462 9209
TIME...MOT...LOC 0237Z 256DEG 29KT 3459 9235
$$
226--!2 follow-up statements
363
WWUS54 KLZK 090252
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
952 PM CDT SUN JUN 8 2014
ARC119-125-090300-
/O.CON.KLZK.TO.W.0022.000000T0000Z-140609T0300Z/
PULASKI AR-SALINE AR-
952 PM CDT SUN JUN 8 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR EXTREME SOUTHEASTERN
SALINE AND CENTRAL PULASKI COUNTIES UNTIL 1000 PM CDT...
AT 947 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
POSSIBLE TORNADO WAS LOCATED NEAR EAST END...OR 9 MILES SOUTHEAST OF
SW LITTLE ROCK...MOVING EAST AT 25 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE...
WRIGHTSVILLE... ESTES... EAST END...
WOODSON... PARKERS-IRON SPGS... HENSLEY...
THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 6 AND 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3449 9210 3449 9215 3451 9234 3461 9234
3467 9210 3465 9210 3463 9211 3462 9209
3455 9209
TIME...MOT...LOC 0252Z 267DEG 24KT 3457 9226
$$
226986
WWUS54 KLZK 090300
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1000 PM CDT SUN JUN 8 2014
ARC119-125-090310-
/O.EXP.KLZK.TO.W.0022.000000T0000Z-140609T0300Z/
PULASKI AR-SALINE AR-
1000 PM CDT SUN JUN 8 2014
...THE TORNADO WARNING FOR EXTREME SOUTHEASTERN SALINE AND CENTRAL
PULASKI COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3449 9210 3449 9215 3451 9234 3461 9234
3467 9210 3465 9210 3463 9211 3462 9209
3455 9209
TIME...MOT...LOC 0300Z 267DEG 24KT 3457 9219
$$
226What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jun 8, 9:37 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 8, 9:37 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 937 PM CDT SUN JUN 8 2014 .UPDATE... SLIGHT CHANCES FOR SEVERE STORMS WILL CONTINUE ACROSS THE SOUTHERN HALF OF THE STATE OVERNIGHT...ALTHOUGH THE BETTER CHANCES WILL BE ACROSS FAR SOUTHERN AR AND NORTHERN LOUISANA WHERE THE FRONTAL BOUNDARY REMAINS STALLED. SHORT TERM MODELS CONTINUE TO INDICATE PRECIP DEVELOP NEAR AND ALONG THE FRONT OVERNIGHT...WITH DECREAING CHANCES ACROSS PORTIONS OF THE NORTH AND HAVE TRENDED POPS TO THIS WAY. RADAR HAS ALSO SHOWN THIS TREND. ALL UPDATES OUT. && .PREV DISCUSSION... /ISSUED 245 PM CDT SUN JUN 8 2014/ SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT OVERALL FORECAST PHILOSOPHY REMAINS NEARLY CONSTANT DURING THIS PERIOD. IN THE NEAR TERM...AN DIURNALLY ENHANCED SEVERE THREAT EXISTS THIS AFTERNOON AND EARLY EVENING ACROSS EXTREME SOUTHERN SECTIONS OF THE FORECAST AREA. THIS LOCATION IS JUST NORTH OF AN OUTFLOW BOUNDARY...WHERE LOW LEVEL SHEAR IS ENHANCED...AND SURFACE BASED CAPE VALUES ARE OVER 2000 J/KG. MCV APPROACHING THIS AREA WILL ALSO SUPPORT AN ORGANIZED SEVERE THREAT. UNTIL UPPER LEVEL ENERGY...NOW APPROACHING THE CENTRAL ROCKIES...MOVES EAST OF THE CENTRAL U.S...EXPECT SEVERAL ADDITIONAL ROUNDS OF ORGANIZED THUNDERSTORM COMPLEXES TO DEVELOP AND AFFECT THE STATE. EXCESSIVE RAINFALL IS A THREAT THROUGH LATE MONDAY. BELOW NORMAL TEMPERATURES WILL PREVAIL DURING THIS PERIOD. LONG TERM...THURSDAY THROUGH SUNDAY UPPER HIGH PRESSURE WILL BE OVER MEXICO TO BEGIN THE PERIOD WITH AN UPPER TROUGH OVER THE EASTERN U.S. THE UPPER TROUGH WILL MOVE TO THE EAST COAST FRIDAY AS THE UPPER HIGH REMAINS STATIONARY BUT EXPANDS NORTHWARD INTO THE PLAINS. THE UPPER RIDGING SHIFTS EASTWARD SATURDAY AS AN UPPER TROUGH MOVES INTO THE NORTHERN PLAINS. ON SUNDAY THE RIDGE WILL BE ACROSS THE SOUTHEAST U.S. AND THE UPPER TROUGH WILL BE MOVING INTO THE GREAT LAKES. SEVERAL SHORT WAVES WILL MOVE THROUGH NORTHWEST FLOW OVER ARKANSAS THROUGH THE PERIOD. THIS WILL KEEP AT LEAST SMALL CHANCES OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH SUNDAY. NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 65 79 66 78 / 80 70 80 70 CAMDEN AR 68 84 68 84 / 90 70 70 60 HARRISON AR 62 76 62 74 / 60 80 80 60 HOT SPRINGS AR 67 81 65 81 / 90 80 80 60 LITTLE ROCK AR 67 83 67 82 / 90 80 80 70 MONTICELLO AR 70 87 69 84 / 80 70 70 70 MOUNT IDA AR 66 79 64 79 / 80 80 80 50 MOUNTAIN HOME AR 63 76 64 76 / 50 80 80 70 NEWPORT AR 66 81 67 80 / 90 70 80 80 PINE BLUFF AR 68 85 68 83 / 90 80 70 70 RUSSELLVILLE AR 65 79 64 78 / 70 80 80 60 SEARCY AR 66 81 67 80 / 90 80 90 70 STUTTGART AR 68 84 68 83 / 90 80 80 70 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR BAXTER-BOONE- CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-INDEPENDENCE-IZARD- JACKSON-JOHNSON-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON- PERRY-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE- VAN BUREN-WHITE-WOODRUFF-YELL. && 224
Hazardous weather outlook, Jun 8, 2:12 PM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 212 PM CDT SUN JUN 8 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091015- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 212 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...ACROSS AREAS GENERALLY ALONG AND SOUTH OF INTERSTATE 40. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY...AS THE ATMOSPHERE DESTABILIZED DUE TO SOLAR HEATING. DAMAGING WIND GUSTS WILL BE POSSIBLE WITH THE STRONGEST STORMS. IN ADDITION...LARGE HAIL...AND ISOLATED TORNADOES...WILL BE POSSIBLE THROUGH EARLY EVENING...ACROSS EXTREME SOUTHERN ARKANSAS. ALSO...STORM THAT FORM THIS AFTERNOON...AS WELL AS OVERNIGHT...WILL BE EFFICIENT RAINFALL PRODUCERS. RAINFALL MAY BECOME EXCESSIVE WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY UNSETTLED WEATHER CONDITIONS WILL CONTINUE THROUGH THE FIRST HALF OF THE WEEK. ADDITIONAL ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH EACH DAY. THE POTENTIAL FOR STRONG AND SEVERE STORMS WILL EXIST...MAINLY FOR DAMAGING WINDS...ALTHOUGH LARGE HAIL MAY ALSO BE OF SOME CONCERN. THE MOST LIKELY TIME WOULD BE DURING THE AFTERNOON AND EVENING HOURS. HOWEVER...SOME LATE NIGHT AND EARLY MORNING SEVERE STORMS COULD OCCUR AS WELL. LOCALLY HEAVY RAINFALL WILL ALSO REMAIN A CONCERN ALONG WITH THE THREAT OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
In the hours before
Special weather statement, Jun 8, 8:51 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 851 PM CDT SUN JUN 8 2014 ARZ032-039-042>044-054-090235- FAULKNER AR-GARLAND AR-HOT SPRING AR-PERRY AR-PULASKI AR-SALINE AR- 851 PM CDT SUN JUN 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SALINE...CENTRAL PULASKI... SOUTHERN PERRY...NORTHEASTERN HOT SPRING...EASTERN GARLAND AND SOUTHERN FAULKNER COUNTIES UNTIL 930 PM CDT... AT 846 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF LAKE WINONA TO 3 MILES SOUTHWEST OF LONSDALE...AND MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WEST LITTLE ROCK... SW LITTLE ROCK... MAUMELLE... LAKE MAUMELLE... BRYANT... BENTON... LAKE CATHERINE... SHANNON HILLS... ROLAND... PINNACLE MTN... OTTER CREEK... MORGAN... MARCHE... MABELVALE... LONSDALE... LAKE WINONA... LAKE SYLVIA... LAKE NORRELL... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 103 AND 136. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 138 AND 151. THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 1 AND 12. THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 2 AND 7. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3498 9225 3451 9233 3441 9293 3487 9285 TIME...MOT...LOC 0151Z 259DEG 23KT 3480 9276 3452 9281 226
Local storm report, Jun 8, 9:23 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
923 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST BENTON 34.57N 92.58W
06/08/2014 E52 MPH SALINE AR STORM CHASER
&&
226Local storm report, Jun 8, 9:28 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
928 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 4 NE BENTON 34.61N 92.53W
06/08/2014 M63.00 MPH SALINE AR PUBLIC
&&
226The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:04 PM CDT | Flash Flood Warning | LZK | Scott, Yell | 3 hr |
| Jun 8, 8:51 PM CDT | Special Weather Statement | LZK | Pulaski, Saline | 44 min |
| Jun 8, 9:05 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 40 min |
| Jun 8, 9:45 PM CDT | Special Weather Statement | LZK | Prairie | 45 min |
| Jun 8, 10:09 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Lonoke, Pulaski | 36 min |
| Jun 8, 10:27 PM CDT | Special Weather Statement | LZK | Monroe, Prairie | 58 min |
| Jun 8, 10:41 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 49 min |
| Jun 8, 10:42 PM CDT | Special Weather Statement | LZK | Jefferson | 43 min |
| Jun 8, 11:15 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 45 min |
| Jun 8, 11:53 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 22 min |
| Jun 9, 7:38 AM CDT | River Flood Warning | LZK | Yell | 47 hr |
| Jun 9, 9:45 AM CDT | River Flood Warning | LZK | Saline | 47 hr |
| Jun 9, 11:02 AM CDT | Special Weather Statement | LZK | Clark | 43 min |
| Jun 9, 11:20 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Cleveland, Dallas, Grant, Hot Spring, Ouachita and 1 more | 40 min |
| Jun 9, 11:55 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Dallas, Grant, Hot Spring, Ouachita | 50 min |
| Jun 9, 12:34 PM CDT | Special Weather Statement | LZK | Cleveland, Grant, Jefferson | 46 min |
| Jun 9, 12:57 PM CDT | Flash Flood Warning | LZK | Cleveland, Grant, Jefferson, Lincoln | 3 hr |
| Jun 9, 1:47 PM CDT | Flash Flood Warning | LZK | Bradley, Desha, Drew | 3 hr |
| Jun 9, 1:50 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, White, Woodruff | 40 min |
| Jun 9, 1:52 PM CDT | Tornado Warning | LZK | Prairie, White, Woodruff | 38 min |
| Jun 9, 2:21 PM CDT | Tornado Warning | LZK | Woodruff | 24 min |
| Jun 9, 2:28 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Woodruff | 32 min |
| Jun 9, 2:34 PM CDT | Tornado Warning | LZK | Woodruff | 26 min |
| Jun 9, 3:20 PM CDT | River Flood Warning | LZK | Perry | 6 days |
Nearby
Tornado Warnings in Arkansas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.